Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 204, NWS Mobile, AL

November 29, 2001Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Nov 29, 2001, 12:13 PM CST for Wayne County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 29, 2001, 12:13 PM CST (18:13 UTC)
Expired
Nov 29, 2001, 1:00 PM CST
In force
47 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Wayne County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 29, 12:00 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
235 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
626 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WUUS54 KMOB 291813
SVRMOB
MSC153-291900-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CST THU NOV 29 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEAST MISSISSIPPI

* UNTIL 100 PM CST

* AT 1213 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF MULBERRY...MOVING
  NORTHEAST AT 55 MPH.  THIS IS AN EXTENSION OF THE SEVERE
  THUNDERSTORM WARNING CURRENTLY IN EFFECT FOR WAYNE COUNTY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLARA BY 1220 PM CST
  WHISTLER BY 1225 PM CST
  WOODWARDS...WAYNESBORO BY 1230 PM CST
  BOICE...HIWANNEE BY 1235 PM CST

STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY
SHELTER UNTIL THE STORM HAS PASSED.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

LAT...LON 3148 8901 3144 8878 3184 8848 3183 8874

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 10:50 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 29, 10:50 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1050 AM CST THU NOV 29 2001

UPDATED ZONES FOR TORNADO WATCH OVER BALDWIN AND MOBILE COUNTIES.
ALSO EXTENDED THE HIGH WIND ADVISORY ACROSS COASTAL SECTIONS OF
PANHANDLE FLORIDA WHERE WINDS ARE AROUND 25 MPH AROUND PENSACOLA.
COASTAL FLOOD WATCH REMAINS IN EFFECT...REPORTS FROM THE BAYWAY
INDICATE SPRAY ON THE ROAD. NO OTHER REPORTS AS YET. LINE OF
THUNDERSTORMS NOW MOVING INTO SOUTHEASTERN MISSISSIPPI.

.MOB...
AL...COASTAL FLOOD WATCH ALZ063-064.
     HIGH WIND ADVISORY ALZ063-064.
     SMALL CRAFT ADVISORY GMZ630-650-670.
FL...COASTAL FLOOD WATCH FLZ002-004-006.
     HIGH WIND ADVISORY FLZ002-004-006.
     SMALL CRAFT ADVISORY GMZ655-675.
MS...NONE.

In the hours before

Special weather statement, Nov 29, 6:36 AM CST, 5 hours 37 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
636 AM CST THU NOV 29 2001

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

...COASTAL FLOOD WATCH FROM DESTIN TO PASCAGOULA...

...CONTINUED THREAT OF DANGEROUS RIP CURRENTS...

A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING EAST ACROSS TEXAS
THIS MORNING  WILL INCREASE THE THREAT OF STRONG AND SEVERE
THUNDERSTORMS OVER MISSISSIPPI LATER THIS MORNING...SPREADING EAST
INTO ALABAMA BY THE EARLY AFTERNOON.

SEVERE STORMS DEVELOPING TO THE WEST OVER LOUISIANA EARLY THIS
MORNING WILL MOVE EAST AND BE NEAR SOUTHEAST MISSISSIPPI LATER THIS
MORNING. THE STORMS WILL SWEEP EAST ACROSS SOUTHWEST ALABAMA AND THE
WEST FLORIDA PANHANDLE FROM LATE MORNING THROUGH THE AFTERNOON. THE
SQUALL LINE WILL MOVE EAST OF THE AREA THIS EVENING...ENDING THE
THREAT OF SEVERE WEATHER.  THE MAIN THREAT OF SEVERE WEATHER WILL BE
LARGE HAIL...DAMAGING WINDS AND THE POSSIBILITY OF TORNADOES.

THE STORM PREDICTION CENTER IN NORMAN OKALHOMA HAS PLACED SOUTHEAST
MISSISSIPPI...MOST OF SOUTHWEST ALABAMA AND THE EXTREME WESTERN
FLORIDA PANHANDLE UNDER A MODERATE RISK OF SEVERE STORMS TODAY. THIS
INCLUDES THE AREA GENERALLY WEST OF A LINE FROM NEAR CAMDEN ALABAMA
TO PENSACOLA. THE REMAINDER OF THE AREA WILL BE IN A SLIGHT RISK
TODAY.

ALL PERSONS IN SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE SHOULD STAY IN CLOSE TOUCH WITH THE LATEST
WEATHER DEVELOPMENTS TODAY.

SOUTHERLY WINDS OFF THE GULF OF MEXICO ARE SUSTAINED AT 20 TO 25 MPH
AND ARE EXPECTED TO CONTINUE TODAY. THIS RESULTS IN HIGHER THAN
NORMAL WATER LEVELS...POSSIBLY UP TO 2 FEET ABOVE
NORMAL...ESPECIALLY AS HIGH TIDE APPROACHES THIS EVENING. A COASTAL
FLOOD WATCH HAS BEEN ISSUED FOR THE ALABAMA AND THE WEST FLORIDA
PANHANDLE THROUGH THIS EVENING.

THE STRONG PERSISTENT SOUTHERLY WINDS AHEAD OF THE APPROACHING
FRONT WILL ALSO MAINTAIN AN INCREASED RISK OF DANGEROUS RIP CURRENTS
ALONG AREA BEACHES...POSING A SERIOUS HAZARD TO SWIMMERS.

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER
GROUPS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE REQUIRED LATER
THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
Special weather statement, Nov 29, 8:16 AM CST, 3 hours 57 minutes before
MSZ067-075-078-291900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
816 AM CST THU NOV 29 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 100 PM CST THIS AFTERNOON...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHEAST MISSISSIPPI...STONE...PERRY AND WAYNE.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND
SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

REMEMBER...THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 29, 10:12 AM CST, 2 hours 1 minute before
ALZ061>064-MSZ067-075-076-078-079-292100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1012 AM CST THU NOV 29 2001

...A TORNADO WATCH IS IN EFFECT UNTIL 300 PM CST THIS THURSDAY
AFTERNOON...

THIS WATCH INCLUDES THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...GREENE...GEORGE...WAYNE...PERRY AND STONE
COUNTIES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.
Special weather statement, Nov 29, 10:20 AM CST, 1 hour 53 minutes before
MSZ067-075-078-291630-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1020 AM CST THU NOV 29 2001

THE TORNADO WATCH THAT WAS IN EFFECT UNTIL 1 PM FOR STONE...PERRY
AND WAYNE COUNTIES IN SOUTHEAST MISSISSIPPI HAS BEEN EXTENDED UNTIL
300 PM THIS AFTERNOON.  IN ADDITION...GEORGE AND GREENE COUNTIES OF
SOUTHEAST MISSISSIPPI AND MOBILE AND BALDWIN COUNIES OF SOUTHWEST
ALABAMAM HAVE BEEN INCLUDED IN THIS TORNADO WATCH UNTIL 300 PM.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR CONTINUED
WEATHER UPDATES.
Special weather statement, Nov 29, 11:57 AM CST, 16 minutes before
ALZ051>060-292300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1157 AM CST THU NOV 29 2001

...A TORNADO WATCH HAS BEEN ISSUED UNTIL 500 PM CST THIS THURSDAY
AFTERNOON FOR THE FOLLOWING COUNTIES...

IN SOUTHWEST ALABAMA...ESCAMBIA...COVINGTON...WASHINGTON...CONECUH...
MONROE...BUTLER...CLARKE...CRENSHAW...WILCOX AND CHOCTAW.

...A TORNADO WATCH CONTINUES UNTIL 300 PM CST FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ALABAMA...BALDWIN AND MOBILE.

IN SOUTHEAST MISSISSIPPI...GREENE...GEORGE...WAYNE...PERRY AND STONE
COUNTIES.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR FURTHER DETAILS
OR UPDATES.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 11:42 AM CSTSevere Thunderstorm WarningMOBPerry, Wayne33 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.